Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 16, NWS Omaha, NE

June 17, 20075 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Jun 17, 2007, 3:53 AM CDT for 5 counties in Nebraska. It took effect at Jun 17, 2007, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 3:53 AM CDT (08:53 UTC)
In effect from
Jun 17, 2007, 1:00 PM CDT
Expired
Jun 17, 2007, 7:34 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE, Wayne County, NE

The radar

The Sioux Falls radar (KFSD), 152 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 170853
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 AM CDT SUN JUN 17 2007

NEZ011-012-016>018-171700-
/O.NEW.KOAX.WI.Y.0016.070617T1800Z-070618T0200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE
353 AM CDT SUN JUN 17 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR A PORTION OF NORTHEAST NEBRASKA.  THE 
AFFECTED AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM 
NELIGH TO WAYNE.

SOUTH WINDS WILL INCREASE TO AROUND 30 MPH BY EARLY AFTERNOON...
WITH GUSTS AS HIGH AS 45 MPH POSSIBLE IN THE MID TO LATE AFTERNOON.
WINDS WILL SUBSIDE GRADUALLY DURING THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ043-055-056-069-079-080-090-091-171700-
/O.CON.KOAX.AS.Y.0001.000000T0000Z-070617T1700Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA
353 AM CDT SUN JUN 17 2007

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
TODAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
TODAY. 

THE IOWA DEPARTMENT OF NATURAL RESOURCES ISSUED AN AIR QUALITY
ADVISORY SATURDAY MORNING FOR THE STATE OF IOWA. OZONE AND FINE
PARTICULATE LEVELS APPROACHING ENVIRONMENTAL PROTECTION AGENCY
HEALTH STANDARDS WERE PRESENT OVER MOST OF IOWA ON SATURDAY.
WINDS WILL INCREASE RAPIDLY THIS MORNING...WHICH WILL CAUSE
ELEVATED AIR POLLUTANT LEVELS TO DISSIPATE.

THE DEPARTMENT OF NATURAL RESOURCES RECOMMENDS THAT IOWANS WITH
RESPIRATORY OR HEART DISEASE...THE ELDERLY AND CHILDREN LIMIT
PROLONGED EXERTION UNTIL AIR QUALITY CONDITIONS IMPROVE.

$$

POLLACK
4 follow-up statements
000 
WWUS73 KOAX 171121
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
621 AM CDT SUN JUN 17 2007

IAZ043-055-056-069-079-080-090-091-171230-
/O.CAN.KOAX.AS.Y.0001.000000T0000Z-070617T1700Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA
621 AM CDT SUN JUN 17 2007

...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
AIR STAGNATION ADVISORY. 

WINDS HAVE INCREASED OVER WESTERN IOWA...WHICH HAS REDUCED
POLLUTION TO SAFER LEVELS.

$$

NEZ011-012-016>018-171930-
/O.CON.KOAX.WI.Y.0016.070617T1800Z-070618T0200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE
621 AM CDT SUN JUN 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO AROUND 30 MPH BY EARLY AFTERNOON...
WITH GUSTS AS HIGH AS 45 MPH POSSIBLE IN THE MID TO LATE
AFTERNOON. WINDS WILL SUBSIDE GRADUALLY DURING THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POLLACK
000 
WWUS73 KOAX 171630
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CDT SUN JUN 17 2007

NEZ011-012-016>018-172200-
/O.CON.KOAX.WI.Y.0016.070617T1800Z-070618T0200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE
1130 AM CDT SUN JUN 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS AROUND 30 MPH WILL CONTINUE THROUGH THE AFTERNOON 
WITH GUSTS UP TO 45 MPH POSSIBLE AT TIMES. WINDS WILL SUBSIDE
GRADUALLY DURING THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOBERT
000 
WWUS73 KOAX 172042
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
342 PM CDT SUN JUN 17 2007

NEZ011-012-016>018-180200-
/O.CON.KOAX.WI.Y.0016.000000T0000Z-070618T0200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE
342 PM CDT SUN JUN 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE
INTO EARLY EVENING. HOWEVER...WINDS WILL SUBSIDE GRADUALLY BY MID EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CHERMOK
000 
WWUS73 KOAX 180034
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
734 PM CDT SUN JUN 17 2007

NEZ011-012-016>018-180145-
/O.CAN.KOAX.WI.Y.0016.000000T0000Z-070618T0200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE
734 PM CDT SUN JUN 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

CURRENT SUSTAINED WINDS ARE MAINLY BELOW 30 MPH...AND THIS TREND
SHOULD CONTINUE THE REST OF THE EVENING. THE WIND ADVISORY WHICH
WAS IN EFFECT HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:50 PM CDT, 13 hours 3 minutes earlier.

Area forecast discussion, Jun 16, 2:50 PM CDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT SAT JUN 16 2007

.DISCUSSION...

SEVERAL SUBTLE FEATURES ARE FOUND OVER THE REGION THIS AFTERNOON.
OUTFLOW BOUNDARY FROM CONVECTION OVER SOUTHERN MINNESOTA OVERNIGHT
HAD PUSHED INTO CENTRAL IOWA EARLY THIS AFTERNOON WITH RADAR SHOWING
SCATTERED CELLS JUST TO THE EAST OF THE CWA ALONG THE REMNANTS OF
THE BOUNDARY. SECOUND OUTFLOW BOUNDARY SHOWING UP OVER SOUTHEAST
SOUTH DAKOTA WITH SCATTERED STORMS DEVELOPING THERE ALSO. SHORT
RANGE MODELS CONTINUE TO INDICATE A WEAK BOUNDARY ALONG THE NEBRASKA
SOUTH DAKOTA BORDER EARLY THIS EVENING BEFORE LIFTING IT NORTH AS A
WARM FRONT AS SURFACE LOW DEVELOPS IN THE VICINITY OF NORTHEAST
WYOMING IN ADVANCE OF STRONG WAVE COMING INTO THE NORTHERN ROCKIES.
WILL HAVE TO WATCH HOW THINGS DEVELOP THIS AFTERNOON AND MAY NEED TO
PLACE SOME POPS ALONG THE NORTHERN BORDER EARLY THIS EVENING...BUT
MODELS INDICATE CONVECTION TO LIFT NORTH WITH THE BOUNDARY TONIGHT.

AREA TO REMAIN IN THE WARM SECTOR ON SUNDAY WITH WINDS INCREASING
AS PRESSURE GRADIENT TIGHTENS ACROSS THE CENTRAL PLAINS. DO NOT PLAN
ON GOING WITH ANY WIND HEADLINE AT THIS TIME BUT 12Z NAM SUGGESTS
WINDS WILL BE NEAR CRITERIA ON SUNDAY ESPECIALLY ACROSS NORTHERN
PARTS OF THE CWA.  OVERALL LITTLE CHANGE TO THE SHORT TERM FORCAST WITH
TIMING OF FRONT ON MONDAY STILL ON TRACK.

EXTENDED PERIOD LOOKS TO BE PROBLEMATIC FOR PRECIP CHANCES AS WEAK
SURFACE BOUNDARY SETS UP AGAIN ACROSS THE REGION WITH MOISTURE IN
PLACE AND SERIES OF UPPER WAVES RIPPLE ACROSS ON SOUTHERN EDGE OF
THE MAIN FLOW. DAY TO DAY ADJUSTMENT TO THIS PERIOD LIKELY DUE TO
UNCERTAINTY IN TIMING OF UPPER FEATURES AND LOCATION OF SURFACE
BOUNDARYS.

AVIATION...

ISOLD TSTMS ARE POSSIBLE INTO EARLY EVENING IN CONVERGENT AREA OF CU
FIELD OVER FAR NERN NEBRASKA/WRN IA. THIS BOUNDARY COULD POSSIBLY BE
REINFORCED BY OUTFLOW FM MCS TRACKING ACROSS ERN SD. HOWEVER...
EXPECT CLOUDS AND ANY SHOWERS TO DISSIPATE WITH LOSS OF HEATING.
LOW CLOUDS/IFR CONDS ARE POSSIBLE LATER TNGT FM KS INTO SECTIONS OF
NEBRASKA BUT LIKELY TO THE WEST OF LNK/OFK.  SOME LIGHT FOG/HAZE
AGAIN POSSIBLE LATE TNGT/EARLY SUNDAY...BUT PROBABLY RESTRICTED TO
OMA AND POINTS S AND SE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...AIR STAGNATION ADVISORY UNTIL 12 PM CDT SUNDAY FOR IAZ043-055-
     056-069-079-080-090-091.

&&

FOBERT/CHERMOK
Hazardous weather outlook, Jun 16, 9:55 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
955 PM CDT SAT JUN 16 2007

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
171100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
GAGE-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-NEMAHA-OTOE-PAWNEE-
PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-STANTON-
THURSTON-WASHINGTON-WAYNE-
955 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY
EVENING. A FEW STORMS COULD BE STRONG WITH HAIL AND GUSTY WINDS
LATE SUNDAY NIGHT ACROSS NORTHEAST NEBRASKA. A FEW STRONG STORMS
WILL BE POSSIBLE MONDAY AND MONDAY EVENING FROM SOUTHEAST NEBRASKA
INTO SOUTHWEST IOWA. THE THUNDERSTORMS ARE EXPECTED TO OCCUR IN THE
VICINITY OF A COLD FRONT THAT WILL MOVE THROUGH THE CENTRAL PLAINS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO
WEDNESDAY...AND THEN AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.

IAZ043-055-056-069-079-080-090-091-171100-
FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
POTTAWATTAMIE IA-SHELBY IA-
955 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

AN AIR STAGNATION ADVISORY IS IN EFFECT THROUGH SUNDAY MORNING
FOR SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY
EVENING. A FEW STORMS COULD BE STRONG WITH HAIL AND GUSTY WINDS
LATE SUNDAY NIGHT ACROSS NORTHEAST NEBRASKA. A FEW STRONG STORMS
WILL BE POSSIBLE MONDAY AND MONDAY EVENING FROM SOUTHEAST NEBRASKA
INTO SOUTHWEST IOWA. THE THUNDERSTORMS ARE EXPECTED TO OCCUR IN THE
VICINITY OF A COLD FRONT THAT WILL MOVE THROUGH THE CENTRAL PLAINS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO
WEDNESDAY...AND THEN AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.

MILLER

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.